×

Convergence of convex-concave saddle functions: Applications to convex programming and mechanics. (English) Zbl 0667.49009

In the framework of the epi-convergence theory the authors generalize to reflexive Banach spaces some results on the bicontinuity with respect to the epitopology of the Legendre-Fenchel transform on the space of proper, lower semicontinuous, convex functions defined on \(R^ n.\)
It is shown that the appropriate notion of convergence for saddle function is that of epi/hypo-convergence.
The results are applied to study the stability of the optimal solutions and associated multipliers of convex programs. Applications in mechanics are also considered.
The first one concerns homogenization of elasticity, where primal and dual variable are respectively equal to displacement vector fields and stress tensor fields. The homogenization process is studied by introduction of the associated Lagrangians, with their epi/hypo- convergence that provides the convergence of their saddle points. The second one deals with the convergence of the primal/dual solutions in a reinforcement problem when the thickness of the reinforced zone goes to zero.
Reviewer: M.Codegone

MSC:

49J45 Methods involving semicontinuity and convergence; relaxation
74E05 Inhomogeneity in solid mechanics
90C25 Convex programming
90C31 Sensitivity, stability, parametric optimization
90C55 Methods of successive quadratic programming type
54A20 Convergence in general topology (sequences, filters, limits, convergence spaces, nets, etc.)
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML

References:

[1] Wijsman, R., Convergence of sequences of convex sets, cones and functions II, Trans. Amer. Math. Soc., Vol. 123, 32-45, (1966) · Zbl 0146.18204
[2] Mosco, U., Convergence of convex sets and solutions of variational inequalities, Advances Math., Vol. 3, 510-585, (1969) · Zbl 0192.49101
[3] De Giorgi, E., Convergence problems for functionals and operators, (De Giorgi, E.; Magenes, E.; Mosco, U., Proceed. on Recent Methods in Non-linear Analysis, (1980), Pitagora Editrice Bologna)
[4] Attouch, H., Variational convergence for functions and operators, Applicable Mathematics Series, (1984), Pitman London · Zbl 0561.49012
[5] Mosco, U., On the continuity of the Young-Fenchel transform, J. Math. Anal. Appl., Vol. 35, 518-535, (1971) · Zbl 0253.46086
[6] Joly, J.-L., Une famme de topologies sur l’ensemble des fonctions convexes pour lesquelles la polarité est bicontinue, J. Math. Pures Appl., Vol. 52, 421-441, (1973) · Zbl 0282.46005
[7] Back, K., Continuity of the Fenchel transform of convex functions, Proceedings of the American Mathematical Society, Vol. 97, 661-667, (1986) · Zbl 0605.46011
[8] Rockafellar, R. T., A general correspondence between dual minimax problems and convex programs, Pacific J. Math., Vol. 25, 597-611, (1968) · Zbl 0162.23103
[9] Ekeland, I.; Teman, R., Convex analysis and variational problems, (1978), North Holland Amsterdam
[10] Attouch, H.; Wets, R., A convergence theory for saddle functions, Trans. Amer. Math. Soc., Vol. 280, 1-44, (1983) · Zbl 0525.49009
[11] H. Attouch and R. Wets, A Convergence for Bivariate functions aimed at the Convergence of Saddle Values, in Mathematical Theories of Optimization, J. Cecconi and T. Zolezzi Eds., Springer-Verlag Lecture Notes in Mathematics, No. 979, 1981, pp. 1-42.
[12] Cavazutti, E., Alcune caratterizzazioni Della γ-convergenza multipla, Annali Mat. Pura Applicata, Vol. 32, 69-112, (1982)
[13] Cavazutti, E., Γ-convergenza multipla, convergenza di punti di sella e di MAX-MIN, Boll. Un. Mat. Ital., Vol. 1-B, 6, 251-274, (1982)
[14] Greco, G., Saddle topology and MIN-MAX theorerns, (1984), Tech. Report. Univ. Trento
[15] Y. Sonntag, Convergence au sens de Mosco; théorie et applications à l’approximation des solutions d’inéquations, Thèse d’État, Marseille, 1982.
[16] A. Fougeres and A. Truffert, Régularisation s.c.i. et Γ-convergenoe, approximations inf-convolutives associées à un référentiel, Annali di Mat. Pura e appl., 1986 (to appear). · Zbl 0662.49005
[17] Rockafellar, R. T., Monotone operators associated with saddle functions and minimax problems, Nonlinear Functional Analysis, (1970), American Mathematical Society Rhode Island · Zbl 0237.47030
[18] Rockafellar, R. T., Minimax theorems and conjugate saddle functions, Matematica Scandinavica, Vol. 14, 151-173, (1964) · Zbl 0127.28309
[19] McLinden, L., An extension of Fenchel duality theorem to saddle functions and dual minimax problems, Pacific J. Mathematics, Vol. 50, 135-158, (1974) · Zbl 0245.90032
[20] McLinden, L., Dual operations on saddle functions, Trans. Amer. Math. Soc., Vol. 179, 363-381, (1973) · Zbl 0275.90032
[21] Aubin, J.-P., L’analyse non linéaire et ses motivations économiques, (1984), Masson · Zbl 0551.90001
[22] Rockafellar, R. T., Conjugate duality and optimization, 16, (1974), S.I.A.M. Philadelphia, Regional Conference Series in Applied Mathematics · Zbl 0296.90036
[23] Robinson, S., Local structure of feasible sets in nonlinear programming, part III: stability and sensitivity, Mathematical Programming Study, Vol. 22, 217-230, (1984) · Zbl 0573.90075
[24] Fiacco, A., Introduction to sensitivity and stability analysis in nonlinear programming, (1983), Academic Press New York · Zbl 0543.90075
[25] McLinden, L.; Bergstrom, R., Preservation of convergence of convex sets and functions in finite dimensions, Trans. Amer. Math. Soc., Vol. 268, (1981) · Zbl 0468.90063
[26] Moreau, J.-J., Fonctionnelles convexes, séminaire équations aux dérivées partielles, (1966), Collège de France Paris
[27] J.-L. Joly, Une famille de topologies et de convergences sur l’ensemble des fonctionnelles convexes, Thèse d’état, Grenoble, 1970.
[28] Aubin, J.-P., Mathematical methods of game and economic theory, (1979), North Holland · Zbl 0452.90093
[29] Zolezzi, T., On stability analysis in mathematical programming, Mathematical Programming study, Vol. 21, 227-242, (1984)
[30] McLinden, L., Successive approximation and linear stability involving convergent sequences of optimization problems, J. Approximation Theory, Vol. 35, 311-354, (1982) · Zbl 0496.49009
[31] Lucchetti, R.; Patrone, F., Closure and upper semicontinuity in mathematical programming, Nash and economic equilibria, (1984), Univ. Genova, Tech. Report · Zbl 0552.90013
[32] D. Azé, Stability Results in Convex Programming, Technical Report 85-04, A.V.A.M.A.C., Perpignan, 1985.
[33] Bensoussan, A.; Lions, J.-L.; Papanicolaou, G., Asymptotic analysis for periodic structures, (1978), North-Holland Amsterdam · Zbl 0411.60078
[34] L. Tartar, Cours Peccot au collège de France, Paris, 1977.
[35] De Giorgi, E.; Franzoni, T., Su un tipo di convergenza variationale, Atti. Accad. Naz. Lincei, Rend. de sc. Mat., Vol. 58, 8, 842-850, (1975) · Zbl 0339.49005
[36] Marcellini, P., Periodic solutions and homogenization of non linear variational problems, Ann. Mat. Pura Appl., Vol. 117, 139-159, (1978) · Zbl 0395.49007
[37] Marchenko, A. V.; Ya Hruslov, E., Boundary value problems in domains with close-grained boundaries (Russian), (1974), Naukova Dumka Kiev
[38] H. Attouch, Variational Properties of Epi-Convergence, in Multifunctions and Integrands: Stochastic Analysis, Approximation and Optimization, G. Salinetti Ed.; Springer-Verlag Lecture Notes in Mathematics, No. 1091, 1983.
[39] P. Suquet, Plasticité et homogénéisation, Thèse d’état, Paris-VI, 1982.
[40] Azé, D., Epi-convergence et dualité, applications à la convergence des variables duales pour des suites de problèmes d’optimisation convexe, (1984), A.V.A.M.A.C. Perpignan, Technical Report 84-12
[41] Duvaut, G.; Lions, J.-L., LES inéquations en mécanique et en physique, (1972), Dunod · Zbl 0298.73001
[42] Auslender, A., Optimisation: Méthodes numériques, (1976), Masson · Zbl 0326.90057
[43] Azé, D., Convergence des variables duales dans des problèmes de transmission à travers des couches minces par des méthodes d’épi-convergence, Ricerche di Matematica, vol. 35, 125-159, (1986) · Zbl 0611.49006
[44] Attouch, H., On the maximality of the sum of two maximal monotone operators, Nonlinear Analysis, Theory, Methods and Applications, Vol. 5, No. 2, 143-147, (1981) · Zbl 0452.47059
[45] Murat, F., H-convergence, rapport du séminaire fanalyse fonctionnelle et numérique, (1978), Université d’Alger
[46] Attouch, H., Convergence de fonctionnelles convexes, Proc. journées d’analyse non linéaire, Besançon, 1977, No. 655, 1-40, (1978), Springer-Verlag Lecture Notes in Mathematics · Zbl 0406.46035
[47] Attouch, H.; Wets, R., Approximation and convergenoe in nonlinear optimization, Nonlinear Programming, Vol. 4, 367-394, (1981)
[48] Sanchez-Palencia, E., Nonhomogenous media and vibration theory, Springer-Verlag Lecture Notes in Physics, No. 127, (1980)
[49] R. T. Rockafellar, First and Second-Order Epi-Differentiability in Nonlinear Programming, Transaction American Mathematical Society, 1988, forthcoming. · Zbl 0655.49010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.